Oklahoma, 2026

Hail in Oklahoma, March 1, 2026

March 1, 2026 · NWS TSA · 6 events in 2 counties and zones

Strong to severe thunderstorms developed across portions of northeastern Oklahoma during the early to mid afternoon of March 1st, north of a warm front as an upper level disturbance approached the region. The strongest thunderstorms produced large hail up to quarter size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed across portions of northeastern Oklahoma during the early to mid afternoon of March 1st, north of a warm front as an upper level disturbance approached the region. The strongest thunderstorms produced large hail up to quarter size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 1, 12:28 PM CST, 0 minutes earlier. Its key messages:

  • Updated at 1230 PM CST Sun Mar 1 2026
  • Showers and storms through tonight primarily north of I-40. Isolated severe storms across NE OK through evening.
  • Rain chances and wide ranging temperatures continue Monday. Drier and warmer on Tuesday.
  • An unsettled weather pattern continues mid to late week with multiple periods of showers and thunderstorms. There is the potential for both severe weather and heavy rainfall hazards in the mid to late week period.
Area forecast discussion, Mar 1, 12:28 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CST Sun Mar 1 2026

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1230 PM CST Sun Mar 1 2026

 - Showers and storms through tonight primarily north of I-40.
   Isolated severe storms across NE OK through evening.

 - Rain chances and wide ranging temperatures continue Monday.
   Drier and warmer on Tuesday.

 - An unsettled weather pattern continues mid to late week with multiple
   periods of showers and thunderstorms. There is the potential
   for both severe weather and heavy rainfall hazards in the mid
   to late week period.

&&

.SHORT TERM...
(Through tonight )
Issued at 1230 PM CST Sun Mar 1 2026

Expanding area of showers and storms currently spreading into NE
OK will continue eastward through the afternoon and evening. A
continued increase in coverage is expected with primarily north of
Interstate 40 which generally aligns along and north of the
stalled frontal zone. Isolated strong to severe storms will
possible through the evening with large hail the primary concern
as most storms will be in the more elevated post frontal airmass.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 123- PM CST Sun Mar 1 2026

Isolated to scattered showers and storms are possible Monday as
the warm front begins to lift northward. Wide ranging temps again
likely across the front zone. The warm sector expands area wide on
Tuesday with unseasonably warm temperatures and breezy south winds
expected. This pattern will allow a more meaningful increase in
low level moisture area wide ahead of the next shortwave trough
timed to influence the region Tuesday night through Wednesday.
Expectation is numerous to widespread showers and storms develop
along and ahead of the associated cold front with at least an
isolated severe weather risk especially south and east through the
day Wednesday. A more widespread footprint of beneficial rainfall
is likely.

The warm sector quickly resets and expands northward on Thursday
ahead of the next wave which will increase shower and storm
chances Thursday night through Friday night. A similar widespread
swath of precip is expected along and ahead of the associated
frontal passage with potential severe and locally heavy rainfall
concerns. The pattern is likely to remain unsettled into early
next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1148 AM CST Sun Mar 1 2026

Broken/overcast mid and high clouds at the start of the period
remain common into this evening before MVFR/IFR ceilings spread
into the CWA tonight through Monday morning. The greater potential
for IFR conditions are across northeast Oklahoma into far
northwest Arkansas. At the same time, scattered rain showers along
with thunderstorm chances are forecast this afternoon into the
overnight hours for the CWA as a frontal boundary sags through the
region. Within the stronger storm potential, MVFR conditions and
variable winds are possible. Majority of the precip looks to move
off to the east Monday morning and have added Prob30/Tempo groups
for timing of greater potential. Winds through the period start
out south to easterly and become north to east behind the frontal
boundary tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  63  54  79 /  70  20  10  20
FSM   52  73  55  81 /  40  20   0  10
MLC   50  73  58  79 /  40  20  10  10
BVO   38  55  47  79 /  70  20  20  20
FYV   49  70  54  77 /  60  30  10  10
BYV   45  64  53  78 /  80  30  20  20
MKO   48  67  56  79 /  60  20  10  10
MIO   45  61  53  78 /  80  30  20  20
F10   48  66  57  80 /  60  20  10  10
HHW   56  73  57  79 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...20
Hazardous weather outlook, Mar 1, 4:48 AM CST, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 AM CST Sun Mar 1 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 AM CST Sun Mar 1 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered showers and thunderstorms are expected to increase in
coverage this afternoon and evening in the vicinity and north of a
frontal boundary that will be draped across the area. Locally
heavy rainfall may occur with a few storms this evening and
overnight. A limited fire weather danger will exist this
afternoon, especially south of the frontal boundary where
unseasonably warm temperatures are once again expected and rain
coverage will be lower.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Near daily shower and thunderstorm chances will exist through the
coming week. The best chances for locally heavy rainfall and
possibly a few strong to severe storms will be Wednesday and again
Friday into early Saturday.

weather.gov/tulsa contains additional information.

The radar

The Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Creek

When
March 1, 12:28 PM CST
Where
Creek County, 0.58 mi N of Drumright
Measured
1 in hail
Reported by
Public
Coordinates
35.988, -96.601

Hail, Creek

When
March 1, 1:06 PM CST
Where
Creek County, 9 mi SE of Silver City
Measured
1 in hail
Reported by
Public
Coordinates
35.988, -96.386

Hail, Creek

When
March 1, 1:36 PM CST
Where
Creek County, 1 mi N of Sapulpa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.014, -96.100

Hail, Creek

When
March 1, 1:40 PM CST
Where
Creek County, 2 mi N of Sapulpa
Measured
1 in hail
Reported by
Public
Coordinates
36.029, -96.100

Hail, Tulsa

When
March 1, 1:56 PM CST
Where
Tulsa County, 3 mi W of Jenks
Measured
0.75 in hail
Reported by
Public
Coordinates
36.020, -96.024

Hail, Tulsa

When
March 1, 3:08 PM CST
Where
Tulsa County, 3 mi E of Tulsa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.150, -95.896

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318039, 1318040, 1318041, 1318042, 1318043, 1318044.